It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Lupus Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 09-12-2007, 09:09 AM   #1
Junior Member
(female)
 
Join Date: Sep 2007
Location: Dunedin,Fl USA
Posts: 15
indra23 HB User
just finished course of sulfa

i have been reading about antibiotics and lupus and have learned alot from ya'all,i had a bad bladder infection and just finished a course of septra ds for 10 days.the lupus flare has stayed the same this time but alot of times seems to improve after sulfa. not this time. do you think i have made things worse by taking sulfa and what would be better to ask for next time. i get a few bladder infections a year. thanks indra23

 
Sponsors Lightbulb
   
Old 09-14-2007, 06:36 PM   #2
Senior Veteran
(female)
 
Join Date: May 2003
Location: Virginia, USA
Posts: 2,354
BarbaraH HB UserBarbaraH HB UserBarbaraH HB UserBarbaraH HB User
Re: just finished course of sulfa

Hi -

I don't know about you, but I'm allergic to sulfa as are many lupus patients. I was put on Celebrex, which has a sulfonamide in its chemical makeup. I didn't know I was allergic to anything at the time. All the while I was taking it, I had a horrible rash on my arms; my lower joints took turns swelling; and I couldn't stand up for more than 20 minutes because of pain in my legs. Once an astute doctor noticed my symptoms were much worse while on Celebrex and took me off it, I was 100% better within days and the rash on my arms went away.

Keep it in mind that you could develop an allergy to Sulfa, too.

Wishing you well! Barbara
__________________
Betty

 
Sponsors Lightbulb
   
Old 09-15-2007, 12:36 PM   #3
Senior Veteran
(female)
 
Join Date: Jun 2006
Posts: 2,067
Baybreeze HB UserBaybreeze HB UserBaybreeze HB UserBaybreeze HB UserBaybreeze HB UserBaybreeze HB UserBaybreeze HB User
Re: just finished course of sulfa

Hi, I had a severe allergic reaction to sulfa antibiotics that put me in the ER. THe hives and rash I got covered my entire body and I mean everwhere. I got a 104 fever and had to be injected with prednisone & benadryl at the ER. The rash took about 2 or 3 months to finally fade away. So the last bladder infection I had, I was given Cipro (I think that's what it was called) and I did not have any reactions from it...Cipro is NOT sulfa based nor it is related to penicillin (I also have an allergy to penicllin). So that is another option. I think another would is called Levaquin.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Allergic to sulfa Pattyanne Allergies 1 10-06-2008 07:33 PM
What Is The Difference Between Sulfa And Sulfur Meds wardrh Allergies 1 03-06-2008 02:47 PM
pyridium + sulfa allergy?? snl85 Urology 0 02-29-2008 11:30 PM
How do you know if your acne is returning after youve finished your roaccutane course aussie_pride Acne 1 07-03-2007 06:29 AM
Question re: Lisinopril & Sulfa Allergy/side effects Sonia567 High & Low Blood Pressure 4 09-26-2006 06:44 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 10:06 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!